Alert archive / Maine / Coastal Flood Statements in 2012

Coastal Flood Statement 7, NWS Gray, ME

December 13, 2012Cumberland County, York County, Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this coastal flood statement at Dec 13, 2012, 3:53 AM EST for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at Dec 13, 2012, 8:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2012, 3:53 AM EST (08:53 UTC)
In effect from
Dec 13, 2012, 8:00 AM EST
Expired
Dec 13, 2012, 1:00 PM EST
In force
5 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2012-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2012-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WHUS41 KGYX 130853 AAA
CFWGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
353 AM EST THU DEC 13 2012

...HIGH ASTRONOMICAL TIDES THIS MORNING...

.ALTHOUGH HIGH ASTRONOMICAL TIDES ARE EXPECTED THIS MORNING...
HIGH PRESSURE OVER THE REGION WILL KEEP WINDS AND SEAS LIGHT. THIS
WILL PREVENT ANY FLOODING OR SPLASH OVER PROBLEMS. ANOTHER HIGH
ASTRONOMICAL TIDE IS EXPECTED FRIDAY MORNING.

MEZ023-024-NHZ014-131700-
/O.CAN.KGYX.CF.S.0006.121214T1300Z-121214T1800Z/
/O.NEW.KGYX.CF.S.0007.121213T1300Z-121213T1800Z/
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
353 AM EST THU DEC 13 2012

...COASTAL FLOOD STATEMENT...

* LOCATION...COASTAL NEW HAMPSHIRE AND COASTAL SOUTHERN MAINE.

* COASTAL FLOODING...NO FLOODING IS EXPECTED. HIGH TIDE WILL 
  REACH 11.8 FEET AT PORTLAND. 

* TIMING...HIGH TIDE AT PORTLAND IS AT 1014 AM.

* IMPACTS...HIGH WATER LEVELS ARE NOT EXPECTED TO CAUSE PROBLEMS. 

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Dec 13, 3:11 AM EST, 42 minutes earlier.

Area forecast discussion, Dec 13, 3:11 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
311 AM EST THU DEC 13 2012

.SYNOPSIS...
HIGH PRESSURE BUILDS IN OVER THE REGION TODAY AND TONIGHT. A WEAK
AREA OF LOW PRESSURE WILL TRACK ACROSS SOUTHERN QUEBEC ON
FRIDAY...AND DRAG A COLD FRONT ACROSS THE REGION. HIGH PRESSURE
FOLLOWS FOR SATURDAY AND SATURDAY NIGHT. WEAKENING LOW PRESSURE
WILL APPROACH FROM THE UPPER MIDWEST ON SUNDAY...PROVIDING A
CHANCE OF LIGHT SNOW SUNDAY INTO SUNDAY NIGHT. UNSETTLED WEATHER
WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK...WITH SOME SNOW
PROBABLE INLAND...AND RAIN OR SNOW ON THE COAST.

&&

.NEAR TERM /TODAY/...
HIGH PRESSURE OVER THE REGION TODAY MEANS ANOTHER QUIET WEATHER
DAY. SLIGHTLY WARMER TEMPERATURES ARE EXPECTED... WITH HIGHS
CRACKING 40 IN SOUTHERN AREAS.

&&

.SHORT TERM /TONIGHT AND FRIDAY/...
LOW PRESSURE TRACKS EAST ACROSS SOUTHERN CANADA TONIGHT INTO
FRIDAY. SYSTEM PASSES CLOSE ENOUGH TO PROVIDE A CHANCE OF SNOW
SHOWERS IN THE MOUNTAINS BY FRIDAY AFTERNOON AS THE COLD FRONT
MOVES INTO THE AREA. TEMPERATURES WILL BE EVEN WARMER ON FRIDAY
WITH MOST AREAS REACHING THE 40S BEFORE THE COLD FRONT MOVES IN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AS WAVE TO THE NORTH TRACKS AWAY FROM THE FORECAST AREA FRIDAY
NIGHT...WILL LIKELY SEE SOME LINGERING UPSLOPE SNOW SHOWERS FRIDAY
NIGHT...BUT THESE WILL BE WINDING DOWN TOWARD SATURDAY MORNING AS
DRY AIR MOVES IN. SATURDAY LOOKS TO BE GENERALLY SUNNY BUT
SEASONABLY COLD WITH HIGHS IN THE UPPER 20S AND 30S. SATURDAY
NIGHT LOOKS LIKE IT WILL REMAIN DRY...BUT WILL SEE CLOUDS
OVERSPREADING THE FORECAST AREA IN ADVANCE OF LOW PRESSURE NEAR
THE GREAT LAKES.

A MORE ACTIVE WEATHER PATTERN LOOKS TO BE IN STORE BEGINNING LATE
THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK...AS A LARGE SCALE 500MB
TROUGH DEVELOPS ACROSS THE CONUS...DEEPENS...AND SLOWS...ALLOWING
WAVES TO EJECT OUT IF ITS BASE AND TRACK NORTHEAST FROM THE GULF
COAST TOWARD NEW ENGLAND. 00Z MODEL RUNS ALL AGREE ON SOME SORT OF
COASTAL LOW DEVELOPING EARLY TO MID WEEK...BUT NOT ON TRACK AND
TIMING...AS THEY ARE HAVING TROUBLE RESOLVING THE INDIVIDUAL WAVES
TRACKING OUT OF THE TROUGH BASE / THIS MAY BE DUE TO CONVECTIVE
SCALING ISSUES IN THE GULF COAST STATES /. IT IS FOR THIS
REASON THAT CONFIDENCE IN FORECAST BEYOND SUNDAY REMAINS LOW.
HOWEVER...IT DOES LOOK COLD ENOUGH DURING THIS PERIOD THAT ANY
PRECIP INLAND SHOULD BE SNOW...WITH RAIN OR SNOW POSSIBLE ON THE
COASTAL PLAIN.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
SHORT TERM...VFR CONDITIONS EXPECTED AREAWIDE AS HIGH PRESSURE
STAYS IN CONTROL. MAY SEE SOME MVFR/IFR CONDITIONS IN SNOW SHOWERS
AT WHITEFIELD BY FRIDAY EVENING.

LONG TERM...MAINLY MVFR THROUGH EARLY SUNDAY MORNING...THEN PERIODS
OF IFR IN SNOW SUNDAY INTO SUNDAY NIGHT.

&&

.MARINE...
SHORT TERM...QUIET CONDITIONS OVER THE WATERS WITH HIGH PRESSURE
OVER THE AREA.

LONG TERM...SMALL CRAFT ADVISORY POSSIBLE FRIDAY NIGHT INTO
SATURDAY... MAINLY FOR NORTHWEST WINDS...AND AGAIN ON MONDAY IN
EASTERLY FLOW.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...CEMPA
NEAR TERM...KIMBLE
SHORT TERM...KIMBLE
LONG TERM...CEMPA
AVIATION...CEMPA/KIMBLE
MARINE...CEMPA/KIMBLE
Hazardous weather outlook, Dec 13, 3:19 AM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
319 AM EST THU DEC 13 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-141100-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
319 AM EST THU DEC 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A COASTAL STORM IS EXPECTED TO DEVELOP EARLY TO MID NEXT WEEK IN
THE MID ATLANTIC REGION AND TRACK NORTHEAST . ALTHOUGH FORECAST
CONFIDENCE REMAINS LOW AS TO THE TRACK AND INTENSITY OF THIS
STORM...THERE IS A THREAT FOR A SIGNIFICANT WINTER WEATHER EVENT
AROUND THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-141100-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
319 AM EST THU DEC 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 3:17 AM ESTCoastal Flood StatementGYXCumberland, York36 min

Nearby

Coastal Flood Statements in Maine, 2012Coastal Flood Statements in New Hampshire, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.